Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient

T. M. Tuttle, G. M. Williams, F. F. Marshall

Research output: Contribution to journalArticle

Abstract

Cyclophosphamide treatment has been associated with bladder cancer in a number of case reports but no causal relationship has been proved since nearly all of these patients were treated with the drug for malignant disease. We describe a patient who received cyclophosphamide after cadaveric renal transplantation to prevent rejection. Transitional cell carcinoma developed in the native bladder and in the donor transplanted ureter (20-year-old donor) 13 years later despite no identifiable risk factors. This case strengthens the argument that cyclophosphamide has a carcinogenic potential on the urinary tract epithelium.

Original languageEnglish (US)
Pages (from-to)1009-1011
Number of pages3
JournalJournal of Urology
Volume140
Issue number5 PART I
StatePublished - 1988

Fingerprint

Transitional Cell Carcinoma
Cyclophosphamide
Transplants
Kidney
Tissue Donors
Urothelium
Ureter
Urinary Bladder Neoplasms
Kidney Transplantation
Urinary Bladder
Pharmaceutical Preparations
Therapeutics

ASJC Scopus subject areas

  • Urology

Cite this

Tuttle, T. M., Williams, G. M., & Marshall, F. F. (1988). Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient. Journal of Urology, 140(5 PART I), 1009-1011.

Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient. / Tuttle, T. M.; Williams, G. M.; Marshall, F. F.

In: Journal of Urology, Vol. 140, No. 5 PART I, 1988, p. 1009-1011.

Research output: Contribution to journalArticle

Tuttle, TM, Williams, GM & Marshall, FF 1988, 'Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient', Journal of Urology, vol. 140, no. 5 PART I, pp. 1009-1011.
Tuttle, T. M. ; Williams, G. M. ; Marshall, F. F. / Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient. In: Journal of Urology. 1988 ; Vol. 140, No. 5 PART I. pp. 1009-1011.
@article{d4bff1aec6174ac8acbc7a9ac13c49d8,
title = "Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient",
abstract = "Cyclophosphamide treatment has been associated with bladder cancer in a number of case reports but no causal relationship has been proved since nearly all of these patients were treated with the drug for malignant disease. We describe a patient who received cyclophosphamide after cadaveric renal transplantation to prevent rejection. Transitional cell carcinoma developed in the native bladder and in the donor transplanted ureter (20-year-old donor) 13 years later despite no identifiable risk factors. This case strengthens the argument that cyclophosphamide has a carcinogenic potential on the urinary tract epithelium.",
author = "Tuttle, {T. M.} and Williams, {G. M.} and Marshall, {F. F.}",
year = "1988",
language = "English (US)",
volume = "140",
pages = "1009--1011",
journal = "Journal of Urology",
issn = "0022-5347",
publisher = "Elsevier Inc.",
number = "5 PART I",

}

TY - JOUR

T1 - Evidence for cyclophosphamide-induced transitional cell carcinoma in a renal transplant patient

AU - Tuttle, T. M.

AU - Williams, G. M.

AU - Marshall, F. F.

PY - 1988

Y1 - 1988

N2 - Cyclophosphamide treatment has been associated with bladder cancer in a number of case reports but no causal relationship has been proved since nearly all of these patients were treated with the drug for malignant disease. We describe a patient who received cyclophosphamide after cadaveric renal transplantation to prevent rejection. Transitional cell carcinoma developed in the native bladder and in the donor transplanted ureter (20-year-old donor) 13 years later despite no identifiable risk factors. This case strengthens the argument that cyclophosphamide has a carcinogenic potential on the urinary tract epithelium.

AB - Cyclophosphamide treatment has been associated with bladder cancer in a number of case reports but no causal relationship has been proved since nearly all of these patients were treated with the drug for malignant disease. We describe a patient who received cyclophosphamide after cadaveric renal transplantation to prevent rejection. Transitional cell carcinoma developed in the native bladder and in the donor transplanted ureter (20-year-old donor) 13 years later despite no identifiable risk factors. This case strengthens the argument that cyclophosphamide has a carcinogenic potential on the urinary tract epithelium.

UR - http://www.scopus.com/inward/record.url?scp=0023714577&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023714577&partnerID=8YFLogxK

M3 - Article

C2 - 3050150

AN - SCOPUS:0023714577

VL - 140

SP - 1009

EP - 1011

JO - Journal of Urology

JF - Journal of Urology

SN - 0022-5347

IS - 5 PART I

ER -